Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 13, 2006, 5:15 PM EDT for Clearfield County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2006, 5:15 PM EDT (21:15 UTC)
- Expired
- Apr 13, 2006, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Clearfield County, PA
The radar
The State College radar (KCCX), 33 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 132116 SVRCTP PAC033-132200- /O.NEW.KCTP.SV.W.0008.060413T2115Z-060413T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 515 PM EDT THU APR 13 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA * UNTIL 600 PM EDT * AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF LECONTES MILLS...OR 13 MILES NORTHEAST OF CLEARFIELD...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LECONTES MILLS AROUND 520 PM EDT... KARTAUS AROUND 525 PM EDT... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4127 7831 4110 7841 4098 7818 4116 7804 $$ FORECASTER: KL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:06 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 13, 4:06 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 PM EDT THU APR 13 2006 .SHORT TERM /TONIGHT AND FRIDAY/... LINE OF THUNDERSTORMS MOVING NORTHWEST TO SOUTHEAST ACROSS THE CWA THIS AFTERNOON SHOULD BECOME MORE SCATTERED AS THEY MOVE INTO DRIER AIR AND DOWNSLOPE. STORMS TO THE NORTH WILL BE EXITING THE CWA THROUGH THE EARLY EVENING. INVERTED V SOUNDINGS INDICATE DRY AIR IN THE LOWER LEVELS BUT THE WINDS HAVE REMAINED LESS THAN 30 KT IN THE STORMS. THE SHORT WAVE RESPONSIBLE FOR THE CURRENT CONVECTION WILL EXIT THE AREA THIS EVENING AND DRY AIR WILL BE IN PLACE FOR THE FIRST HALF OF THE NIGHT. AN UPPER RIDGE PARKED OVER THE CENTRAL U.S. WILL GUIDE ANOTHER SHORT WAVE SOUTHEAST ACROSS THE LAKES FOR FRIDAY. CLOUDS WILL INCREASE RAPIDLY OVERNIGHT WITH RAIN BEGINNING BEFORE SUNRISE. CAPE VALUES OVER THE FORECAST AREA BETWEEN 500 AND 1000 J/KG ON FRIDAY WILL ALLOW THUNDERSTORMS TO DEVELOP ONCE AGAIN WITH TEMPERATURES SLIGHTLY ABOVE NORMAL. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... FRONT PUSHES SOUTH BY FRI NIGHT TAKING PRECIP ALONG WITH IT. BOUNDARY BECOMES STATIONARY ON SAT...BUT DRY WEATHER WILL CONTINUE. BY SUNDAY...WARM FRONT RETURNS WITH WAVE SLIDING OVER TOP WHICH WILL BRING VERY GOOD CHANCE FOR SHOWERS/TSTORMS. THEN ANOTHER BRIEF PERIOD OF DRY WEATHER MON INTO TUE BEFORE NEXT STORM SYSTEM MOVES THROUGH - WARM FRONT ON WED FOLLOWED BY COLD FRONT ON THU - WITH DAILY RAIN CHANCES. TEMPS CONTINUE TO REMAIN MILD THROUGH THE PERIOD WITH NO BIG TEMP SWINGS EXPECTED. && .AVIATION... A LINE OF THUNDERSTORMS MOVING FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION WILL BRING TAF SITES TO MVFR CONDITIONS FOR ABOUT A ONE HOUR PERIOD BEFORE CLEARING UP. HAVE WORDED THE TAFS TO ACCOUNT FOR THE CONVECTION. OTHERWISE...WINDS WILL BE GUSTY FROM THE NORTHWEST FROM 15 TO 20KT THROUGH EARLY EVENING. WINDS WILL DIMINISH THROUGH SUNSET. A QUICK MOVING SYSTEM DIVING SOUTHEAST THROUGH THE GREAT LAKES ON FRIDAY WILL BRING CONDITIONS BACK DOWN TO MVFR AROUND 12Z. SCATTERED THUNDERSTORMS BE POSSIBLE TOWARD THE END OF THE TAF CYCLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEVOIR/RXR LONG TERM...RXR AVIATION...DEVOIR
Hazardous weather outlook, Apr 13, 4:14 AM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 414 AM EDT THU APR 13 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-140815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 414 AM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION FRIDAY MORNING. SOME OF THE RAIN COULD BE LOCALLY HEAVY...BUT NO ADVISORIES OR WARNINGS ARE ANTICIPATED AT THIS TIME. SATURDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 13, 1:56 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 156 PM EDT THU APR 13 2006 PAZ012-017>019-131900- CLEARFIELD-NORTHERN CENTRE-NORTHERN CLINTON-SOUTHERN CENTRE- 156 PM EDT THU APR 13 2006 ...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...CENTRE AND CLINTON COUNTIES... AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST OF LOCK HAVEN TO 14 MILES EAST OF PUNXSUTAWNEY...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR LECONTES MILLS AROUND 205 PM... WOODLAND...WESTPORT...KEATING AROUND 210 PM...RENOVO...KARTHAUS... GLEN HOPE AROUND 215 PM...WALLACETON...RAMEY AND PINE GLEN AROUND 220 PM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. FORECASTER:
Local storm report, Apr 13, 2:10 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
210 PM EDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 4 SW ROCKTON 41.04N 78.71W
04/13/2006 E0.50 INCH CLEARFIELD PA EMERGENCY MNGR
PEA TO MARBLE SIZED HAIL REPORTED
&&
RXRSpecial weather statement, Apr 13, 2:49 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 PM EDT THU APR 13 2006 PAZ019-025>028-045-046-049>053-131945- BLAIR-COLUMBIA-HUNTINGDON-JUNIATA-MIFFLIN-MONTOUR-NORTHUMBERLAND- SNYDER-SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- 249 PM EDT THU APR 13 2006 ...THUNDERSTORMS WITH BRIEF STRONG GUSTY WINDS AND SMALL HAIL WILL AFFECT THE COUNTIES OF MONTOUR...JUNIATA...HUNTINGDON...BLAIR... MIFFLIN...SNYDER...NORTHUMBERLAND...COLUMBIA...UNION...CENTRE... CLINTON AND LYCOMING THROUGH 345 PM EDT... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF BERWICK TO 3 MILES NORTHWEST OF MONTOURSVILLE TO 7 MILES SOUTHEAST OF LOCK HAVEN TO NEAR STATE COLLEGE TO 8 MILES NORTHEAST OF TYRONE...MOVING SOUTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR ROCK SPRINGS...REBERSBURG...MCCALL DAM SP...FRANKLINVILLE AROUND 255 PM...WHIPPLE DAM SP...SEVEN MOUNTAINS...R.B. WINTER SP...POTTERS MILLS AROUND 300 PM...WATSONTOWN AND SPRUCE RUN RESERVIOR AROUND 305 PM....BLOOMSBURG...DANVILLE...SELINSGROVE AND LEWISTOWN BETWEEN 320 PM AND 340 PM. BRIEF WIND GUSTS BETWEEN 40 AND 50 MPH AND HAIL BETWEEN PEA SIZE... AND ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL DANGEROUS...CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Apr 13, 3:30 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT THU APR 13 2006 PAZ028-052-056>059-063-132030- CUMBERLAND-DAUPHIN-JUNIATA-LEBANON-NORTHUMBERLAND-PERRY-SCHUYLKILL- 330 PM EDT THU APR 13 2006 ...HEAVY SHOWERS AND SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL WILL AFFECT THE COUNTIES OF CUMBERLAND...LEBANON... DAUPHIN...PERRY...JUNIATA...SCHUYLKILL AND NORTHUMBERLAND THROUGH 430 PM EDT... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TAMAQUA...WEST TO SUNBURY...LEWISTOWN AND 13 MILES SOUTHEAST OF HUNTINGDON...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR MAHANOY CITY...GIRARDVILLE...GILBERTON AROUND 335 PM...TUSCARORA...THOMPSONTOWN...PERULACK...LOCUST LAKE SP AROUND 340 PM...MILLERSTOWN AND MIDDLEPORT AROUND 345 PM...POTTSVILLE...LEBANON...CARLISLE AND SHIPPENSBURG AROUND 430 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS. ALSO EXPECT OCCASIONAL...DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Apr 13, 4:24 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 424 PM EDT THU APR 13 2006 PAZ010-017>019-024-025-132130- BLAIR-CAMBRIA-CLEARFIELD-ELK-NORTHERN CENTRE-SOUTHERN CENTRE- 424 PM EDT THU APR 13 2006 ...STRONG THUNDERSTORMS WILL AFFECT BLAIR...CLEARFIELD...CAMBRIA... ELK AND CENTRE COUNTIES THROUGH 530 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF ST. MARYS TO 3 MILES SOUTHWEST OF DUBOIS TO 10 MILES SOUTH OF PUNXSUTAWNEY...MOVING SOUTHEAST AT 40 MPH. THE LEADING EDGE OF THE THUNDERSTORMS WILL BE NEAR MEDIX RUN...S.B. ELLIOT SP...PARKER DAM SP...NEW WASHINGTON AROUND 435 PM...WESTOVER AND LUMBER CITY AROUND 440 PM...SNOW SHOE...SANDY RIDGE...TYRONE AND ALTOONA AROUND 510 PM...BELLEFONTE...STATE COLLEGE AND PETERSBURG AROUND 530 PM EDT. BRIEF WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT/LIPTON
Special weather statement, Apr 13, 4:39 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 PM EDT THU APR 13 2006 PAZ037-132115- TIOGA- 439 PM EDT THU APR 13 2006 ...A STRONG THUNDERSTORM WILL AFFECT THE NORTHEAST PART OF TIOGA COUNTY THROUGH 515 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTH OF MANSFIELD...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR TIOGA AROUND 450 PM EDT AND ROSEVILLE AROUND 505 PM. BRIEF WIND GUSTS BETWEEN 40 AND 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. ALSO EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:47 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.